MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The penumbra system ace 68 reperfusion catheter (ace 68) was kinked approximately 71.0 cm from the hub.Evaluation of the returned device revealed it was kinked.This type of damage typically occurs if the ace 68 is withdrawn from the packaging shell prior to removing the tubing tray.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the braiding at the end of a penumbra system ace 68 reperfusion catheter (ace 68) did not look ¿correct¿ upon removing it from the packaging.The ace 68 was noticed prior to use and therefore, it was not used in the procedure.The procedure was completed using a new kit.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6226372
Report Number3005168196-2017-00012
Device Sequence Number16323910
Product Code NRY
UDI-Device Identifier00814548016597
UDI-Public00814548016597
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/06/2019
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF72435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1